STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
18965050S |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Codes |
Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
| Date of Event |
02/14/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported: "the nail, fitted to a patient following a polyfragmented stepped fracture of the right femoral shaft on (b)(6) 2022 (patient significantly overweight 130kg), broke and had to be removed.In the chronology of events, we can report the following: (b)(6) 2022: displacement of the distal locking screws during market resumption (b)(6) 2023: complete breakage of the distal locking screws, telescoping of the fracture site with the distal part of the nail being driven into the medial condyle of the right knee (b)(6) 2024: incomplete breakage of the proximal part of the gamma long nail and scheduling of a reoperation for nail extraction.(b)(6) 2025: nail extraction.".
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event could be confirmed since the device was returned broken.The device inspection revealed the following: the screw broke at the level of the threads.The breakage surface is predominantly flat and smooth, which is characteristic of a fatigue fracture.The threads close to the fracture are however plastically deformed, which comes most likely from secondary plastic deformation caused by local overloading during final fracture, or even contact against the nail after the breakage.Altogether, the screw breakage was most probably caused by fatigue due to high mechanical load, indicating the nail screw exposed to continuous high load over a longer period of time.This event and provided documentation were forwarded to our medical experts, with the following review: without the x-rays it is very hard to see the problem.It is described, sort of, but the x-rays usually speak for themselves.It sounds like a complex fracture (but no ao classification given).After 3,5 months a screw migrates or loosens.Another year later, screw breakage.Both events do not help with maintaining construct stability.Still it takes another year for the nail to really fail.This sounds like non-union due to continuous movement in the construct.Based on the provided information, the root cause of the reported event is multifactorial: the location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and therefore, the breakage of the implants.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user and patient condition related issue.If more information is provided, the case will be reassessed.
Event or Problem Description
As reported: "the nail, fitted to a patient following a polyfragmented stepped fracture of the right femoral shaft on (b)(6) 2022 (patient significantly overweight 130kg), broke and had to be removed.In the chronology of events, we can report the following: on (b)(6) 2022: displacement of the distal locking screws during market resumption on (b)(6) 2023: complete breakage of the distal locking screws, telescoping of the fracture site with the distal part of the nail being driven into the medial condyle of the right knee on (b)(6) 2024: incomplete breakage of the proximal part of the gamma long nail and scheduling of a reoperation for nail extraction.On (b)(6) 2025: nail extraction.".